RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2000, Volume 45, Issue 2, Pages 403–409 (Mi tvp474)  

This article is cited in 3 scientific papers (total in 3 papers)

Short Communications

On the Monge–Kantorovich duality theorem

D. Ramachandrana, L. Rüschendorfb

a California State University, Department of Mathematics and Statistics
b Institut füur Mathematische Stochastik, Albert-Ludwigs-Universität, Germany

Abstract: The Monge–Kantorovitch duality theorem has a variety of applications in probability theory, statistics, and mathematical economics. There has been extensive work to establish the duality theorem under general conditions. In this paper, by imposing a natural stability requirement on the Monge–Kantorovitch functional, we characterize the probability spaces (called strong duality spaces) which ensure the validity of the duality theorem. We prove that strong duality is equivalent to each one of (i) extension property, (ii) projection property, (iii) the charge extension property, and (iv) perfectness. The resulting characterization enables us to derive many useful properties that such spaces inherit from being perfect.

Keywords: duality theorem, marginals, perfect measure, charge extension, Marczewski function.

DOI: https://doi.org/10.4213/tvp474

Full text: PDF file (529 kB)

English version:
Theory of Probability and its Applications, 2001, 45:2, 350–356

Bibliographic databases:

Received: 01.04.1999
Language:

Citation: D. Ramachandran, L. Rüschendorf, “On the Monge–Kantorovich duality theorem”, Teor. Veroyatnost. i Primenen., 45:2 (2000), 403–409; Theory Probab. Appl., 45:2 (2001), 350–356

Citation in format AMSBIB
\Bibitem{RamRus00}
\by D.~Ramachandran, L.~R\"uschendorf
\paper On the Monge--Kantorovich duality theorem
\jour Teor. Veroyatnost. i Primenen.
\yr 2000
\vol 45
\issue 2
\pages 403--409
\mathnet{http://mi.mathnet.ru/tvp474}
\crossref{https://doi.org/10.4213/tvp474}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1967767}
\zmath{https://zbmath.org/?q=an:0978.60004}
\transl
\jour Theory Probab. Appl.
\yr 2001
\vol 45
\issue 2
\pages 350--356
\crossref{https://doi.org/10.1137/S0040585X97978300}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000169004700015}


Linking options:
  • http://mi.mathnet.ru/eng/tvp474
  • https://doi.org/10.4213/tvp474
  • http://mi.mathnet.ru/eng/tvp/v45/i2/p403

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Blomker D., Hairer M., “Multiscale expansion of invariant measures for SPDEs”, Communications in Mathematical Physics, 251:3 (2004), 515–555  crossref  mathscinet  zmath  adsnasa  isi  scopus
    2. Gonzalez-Hernandez J., Gabriel J.R., “On the consistency of the mass transfer problem”, Operations Research Letters, 34:4 (2006), 382–386  crossref  mathscinet  zmath  isi  elib  scopus
    3. V. I. Bogachev, A. V. Kolesnikov, “The Monge–Kantorovich problem: achievements, connections, and perspectives”, Russian Math. Surveys, 67:5 (2012), 785–890  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:217
    Full text:45
    First page:12

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020